I spoke to my oncology nurse yesterday about my continued nausea and asked her if it was normal to still be feeling it. She said that it normally clears up after day 5. After questioning me a bit, we came to the possible conclusion that I could be suffering from gastritis (another fairly common side affect of Taxotere), which can cause nausea that will not be relieved with nausea medication. To prove the theory, she suggested that I try some Tums and if I get relief from the nausea with Tums, then it is pretty clear that gastritis is the problem and gave me some suggestions for getting relief. Well – I tried her suggestions and I feel 100% better today. In fact – I am a woman on fire…cleaned the front fridge out, cleaned the kitchen, took my dogs for a walk, and am still going strong. Thank goodness – feeling continuously crappy really does sap ones resolve. I am fully expecting to be down and out for periods of time during my treatment, but need some good days in between to keep me feeling human. I guess that is why they now do chemo in 21 day cycles generally – keeps the patients from wanting to quit midway through.
Next task – get a good nights sleep without the help of Ativan. I am only using it at night, but I really don’t like using it at all. I don’t want to end up in the position of needing medication to sleep. Short term, that is OK as long as I don’t have that problem long term. I went from being on absolutely no medication to being on so many different kinds that I have to keep a medication journal. Not good.
Anyway – happy Tuesday everyone. Enjoy the beautiful weather!